MAUDE Adverse Event Report: INARI MEDICAL, INC. INARI CLOTTRIEVER SHEATH; EMBOLECTOMY CATHETER

INARI MEDICAL, INC. INARI CLOTTRIEVER SHEATH; EMBOLECTOMY CATHETER
Model Number 50-101
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Codes Pulmonary Embolism (1498); Cardiac Arrest (1762); Low Blood Pressure/ Hypotension (1914); Loss of consciousness (2418); Respiratory Arrest (4461)
Date of Event 12/23/2020
Type of Reportable Event Death
Additional Manufacturer Narrative
The inari devices were discarded by the user facility and are not available for evaluation.The device identifiers were not provided; however, the company recorded all lots shipped to the facility and each of the possible lot history records were reviewed.There were no discrepancies or unusual findings.There was no report of any device malfunction.Based on the information reviewed, there is no evidence to indicate the presence of a potential quality issue with respect to manufacturing, design, or labeling.The case was reviewed by inari's chief medical officer, who concluded that the patient suffered from an underappreciated pulmonary embolism and baseline right ventricle dysfunction.In addition to the preexisting pe and sedation, the clottriever may have contributed to possible distal embolization of the dvt clot, leading to a pe.Distal embolization of blood clots and cardiovascular collapse are listed in the device labeling as potential complications / adverse events.This mdr is for the inari clottriever sheath device.Refer to mdr #(b)(4) for the other inari device involved in this event.Manufacturer reference #: (b)(4).
 
Event or Problem Description
A (b)(6) year-old female patient presented to the emergency department with right lower extremity pain and swelling on (b)(6) 2020.The significant medical history (as disclosed to the company representative prior to the case) included: morbid obesity, prior left lower extremity deep vein thrombosis (dvt), and non-compliance with anticoagulation medication (xarelto).On (b)(6) 2020, the inari clottriever (ct) was used to attempt to treat the dvt.Heparin was administered intravenously, and the patient was placed in a prone position.Ultrasound was used to guide access with a micropuncture kit via the right popliteal vein (rpop) and a venogram revealed clot in the right common femoral vein (rcfv), extending distally.Intravascular ultrasound revealed no clot in the distal inferior vena cava or right common iliac vein, and clot was seen in the right external iliac vein (reiv), rcfv, right femoral vein, and rpop.With a guidewire anchored in the subclavian vein, the ct sheath was inserted and advanced to the proximal reiv.The ct catheter was advanced before being pulled back, yielding some clot.A second pullback yielded a large amount of chronic clot.The patient gagged or coughed, but it resolved once zofran was given.At the beginning of the third pass.The patient was unresponsive (heart rate 50 bpm and no blood pressure reading on the monitor).A code was initiated and cpr was given for over 40 minutes.During the resuscitation attempts, another physician made the company representative aware of a computed tomography angiogram (cta) that had not been disclosed during the preoperative case planning.The cta showed a preexisting bilateral pulmonary embolism (pe) and stated there was no right heart strain.However, upon examination of the images and videos, the rv/lv ratio appeared > 0.9, indicating the presence of right heart strain.The company representative shared this information with the performing physician, who elected to not treat the pe at that time.After 10 more minutes and the administration of 100 mg of thrombolytics, the patient was successfully resuscitated.The patient was then transferred to the icu, where she deteriorated again.Additional information has been requested.
 
Event or Problem Description
Additional information was requested from the user facility, who shared that the patient died on (b)(6), 2020.
 
Additional Manufacturer Narrative
This supplemental mdr is for the inari clottriever sheath device.Refer to smdr #3011525976-2021-00006 for the other inari device involved in this event.Manufacturer reference #: (b)(4).

Brand Name
INARI CLOTTRIEVER SHEATH
Common Device Name
EMBOLECTOMY CATHETER
Manufacturer (Section D)
INARI MEDICAL, INC.
9 parker
suite 100
irvine CA 92618
MDR Report Key11219605
Report Number3011525976-2021-00007
Device Sequence Number3494424
Product Code QEW
UDI-Device Identifier00850291007109
UDI-Public00850291007109
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K193462
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number50-101
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/23/2020
Supplement Date Received by Manufacturer01/25/2021
Initial Report FDA Received Date01/22/2021
Supplement Report FDA Received Date01/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INARI CLOTTRIEVER CATHETER
Outcome Attributed to Adverse Event Death; Hospitalization; Life Threatening; Required Intervention;
Patient Age58 YR
Patient Weight96